The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary


May 26, 2008

I am HIV positive and recently I have started to get joint pains.They start as sharp pains and end in being a joint or muscle pain.Is the related? I am not under medication my doctor said I didn't need it yet.

Response from Dr. Henry

Although some forms of arthritis may be more common in HIV+ persons most patients with HIV infection don't experience joint problems. Conversely, most joint pain in HIV+ persons is not related to HIV infection but to a wide variety of conditions that are seen in the general population (such as osteo or other forms of arthritis, tendonitis, or degenerative joint disease). Your HIV specialist is often able to sort out the possible cause of the pain you are experiencing or may consider a referral to a rheumatologist or other specialist. KH

The conundrum of losing weight
Atripila Medication

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint